I started taking lexapro 10mg when I was 16, I took 20 for a short amount of time than dropped back down to 10mg because I didn't like the way it made me feel. I am 23 now and can no longer afford my meds and was forced to stop cold turkey. I am now on day 10. Everyday is something new, the withdrawls are horrible; tingling(zaps), headaches, nauseous, dizziness, insomnia, manic moodswings (mostly anger and hopelessness), increasing heart rate, weakness ETC... will I ever feel normal again? When? Seeing as how I took lex for so long will the withdrawl symptoms take longer to subside? Anything I can do to make it any easier?
The only way to make the withdrawals stop is to resume the Lexapro and wean off it slowly over time. The withdrawals will last several weeks depending on your metabolism. You may find that you are depressed and hostile because you really need the medication. Have you thought about contacting the manufacturer to see if you qualify for a patient assistance program? You could get samples from your doctor in the interim while you apply for assistance.
You can call them and find out the application procedure for receiving your medication for free or at a much reduced price.
Hello nikkinoel. I really cannot add onto what Laurie has allready said to you, for shes covered it well. But... :-0)... I'm smiling. I was also on lexapro, some time ago. My dose was 30mg. Having said that, I would contact, get a hold of your dr. and if anything, just to hold you over, samples. Most drs. that I have seen over the years, in thier practices, get visits from pharmacitical reprsentitives who drop of exactly that, samples. And lots of them. Mu current dr. as many in my past have done just that. If they have that drug,give me samples of that particular med. I try it out, if its a go, then perscription and thats the story. The best thing is to get you something, in your body, that will help to get rid of the side-effects that you are going through. I said that I was on lexapro, and I stopped it only because I was feeling so tired. Wether the dose was 20 or 30 mg, I was always fatiqued and I just did not like it, for it was draining to say the least. Best of wishes and noel, keep us posted as to how it is going for you.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Jan 2011 • 1 answer
Posted 15 May 2012 • 7 answers
Posted 10 Oct 2012 • 3 answers
Posted 9 Apr 2013 • 3 answers
Posted 29 Jul 2013 • 1 answer